It seems I am building up a tolerance to fentanyl at break neck speed. Does that make me a rapid matabolizer or what? I feel so stupid, with all of my pharmacological knowledge, when it comes to ME, I forget everything I ever knew. Can anyone out there explain the phenomenon to this cretin?
Thank you very much and hugs ya'll... had a pain free trip to Tennessee!!!
Sheesh, I am on Fentanyl 25 mcg every 2 days, up from every 3 days, NOW WHAT?
Hey There Chickie Hippie,
Are you using the Mylan patches? Oh no, if you are. I don't get this. I had a problem with them. Last night Terri had the same problem as me, and there have been others too with this problem. Last year I blamed it on the fact that I sweat gallons, even in Winter. I'm sweating right now. I guess that wasn't the problem. You know what else. There was a man on another site who said he had been using the Mylan patches for 10 years. I'm beginning to wonder if these companies don't pay people to say great stuff about there products to increase sales. What you think? Hey hey, do you remember something from the early 80's called the Truth in Advertising laws? I do because I worked in an advertising related field. I did the photography. I remember once being in a manager's office as we put an ad together. It had a lot of BS in it. The manager made a comment like, "so much for truth in advertising". We all laughed. I am now wondering if that man on the other site was real. Maybe he was a Bot program meant to promote Mylan patches. I always thought Mylan was good because I have very good results with their Benzos. But maybe their patches are not good at all. They sure did find a way to prevent drug abusers from getting the Fentanyl out and killing themselves with it. But what happens to us pain victims. Why is it we always have to suffer because some ppl are hell bent on abusing the drugs. Do I dare say the pharmaceutical companies should let them all die, if they want to, but make the meds properly so we can use them appropriately for pain. Never thought I'd hear myself say that. But it's just not fair.
So Laura are you on the Mylan patches, or maybe you did develop a tolerance? I think us old hippies develop tolerance quicker than everyone else. Guess it has to do with what we did back in the haydays. LOL
Old hipster to old hipster... I ABSOLUTELY remember Truth in Advertising and I do believe all of the marketing CEO's et.al. have had a frontal lobotomy. It never happened. Being a medical individual (ret.), when I watch commercials on the tube for extravagantly expensive new medications that r actually one molecule different from the off patent med, and are no better than the old stuff... I wanna barf. Dam pharmaceutical companies. The root of all that is evil, "the want of money" or greed. And my daughter is working on her PhD in developmental neurobiology and neuroscience. Good field to find onself in, thank the Lord she will stay in academia.
Secondly, I don't even want mylan fentanyl, as I like to monitor just how much stuff I have in my patch. I don't know what is happening, but I seem to be sucking that gel in at a rapid rate of speed as now I find, most grievously (I think thats' a word, not sure of the spelling since I don't feel peachy right at this time as I wait for my last patch to kick in while the other patch is still attached under one of my mammary glands), that I'm lucky if the patch will last 28 hours. YIKES.
And I do believe that all of the recreational pharmaceutical experimentation I managed to do at any time does havea tiny bit to do with my incredibly high tolerance to almost every known fun thing to try in the 60's and 70's might be causing a bit of trouble right now. I truly am having a rough time finding the right mix along with the right doc.
I totally pissed off the last one and only took 3 months for him to discharge me permanently from his practice. He just wouldn't listen to me so I didn't listen to him. Whatever was I thinking... that I would emerge the winner in this southern pizzing contest? Duh! Can we say hard headed woman? Isn't there a song about that?
Love you and your knowledge and gentle self... Be good to you or I'll get upset (OMG, do not upset the hippie chickie Laura), I truly appreciate you and wish I could fix what's broke my dear friend.
The ole hipster
I have tried both patches, I have found that many people I know on the 25 build a rapid tolerence. Even my own doc was suprised I was going to stay another month on 25. Its pretty common by the 3rd day to not seem as effective. I have noticed the mylan patch is a tad different then the other but I like the fact it actually stays on and doesn't fall off or get in the way and I'm having to replace before its used up. Good luck to you!
Hey Sweetie Hippie Chickie,
I think you probably just need to go up to the 50's. That's exactly what happened to me only in reverse. I went to the 50's and then from 3 to 2 days. You just need to find the right combo for you and I think you'll be fine. I'm with Thor though I want to know about the placement of the patches. Hehe maybe that would work better for me!! Although I don't think Thor and I were talking about the same thing. *smile* Just hang in there sweetie. Have you found a new doc yet? Let me know how you are doing. You are in my thoughts and prayers sweet friend.
Love and hugs -Terri-
Many, many people can't go the 72 hours on the Fentanyl patch - They do much better at 48 hours and doctors now usually recognize this and will prescribe accordingly This is really normal - nothing to be concerned about - it has nothing to do with needing more meds. Over time you will need a higher dose but you are starting out at a very small dose so you have a lot of room to increase over the years. Now there is a 12 mcg patch which allows for smaller increases - that will help you also. I was on the fentanyl patch for over 11 years - I started at 75 mcgs and went up to 125 mcgs until it just wasn't working anymore and my Dr just wasn't comfortable prescribing any higher. Hope this helps - ElizaJane
I was on fentanyl once when I lived in Las Vegas. I wish i could help but I didnt stay on them long because they almost instantly made me slur my words and I didnt have insurance at the time so wayyyy tooo expensive. Im sure you realize the dangers of addiction with such a powerful opiate. Good luck and GOD BLESS kittycatgirl2
Fentanyl is meant to be switched out every 48hrs. Im on 2-100 mcg/hr of Fentanyl by the one's manufactured by Watson. I found that leaving the old patch on there for an additional 2 days not only helps u not go through withdrawal, but they also still have meds on there so they will help you with pain and I found that by doing it this way, I did not have to increase the dose. Obviously, it's high enough and I was able to not go any more up for the past 3 yrs, so try it this way, it may help to not increase your dose. I also put mine on the side of my hip and butt area. I found them to be the best out of any area
Man, my doc is screamin 2 decrease me down 2 75mcg every (q) 72 hours (3 days). Down from 100mcg. I too find better pain coverage @ the 100. But he's squeamish about high levels even though I've lost 5 1/2 inches in my height. That's all in my spine! Plus numerous other conditions. Anyhoo, being a former nursing student, & taking care of my mom on hospice I learned that the patches HAVE 2 be placed on a fatty area of the body, back of the arm is the best. And it needs to be on the upper part of your body, NOT your legs, stomach, etc. Shoulder blades, chest is ok. But it is best metabolized in fat, alas... the fat on the back of your upper arms. Hope this helps. Btw, I do not think my YOUNG dr is comfortable with high levels of meds. I just pray I don't end up back using a walker, or worse in my red wheelchair.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Nov 2010 • 3 answers
Posted 13 Nov 2011 • 3 answers
Posted 26 Sep 2014 • 4 answers
Posted 17 Jun 2015 • 3 answers
Posted 17 Mar 2016 • 0 answers